Alert archive / Louisiana / Special Weather Statements in 2018

Special Weather Statement, NWS Lake Charles, LA

August 3, 2018Acadia Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 3, 2018, 4:52 PM CDT for Acadia Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2018, 4:52 PM CDT (21:52 UTC)
Expired
Aug 3, 2018, 5:15 PM CDT
In force
23 min
Issued by
NWS Lake Charles, LA

County Acadia Parish, LA

The radar

The Lake Charles radar (KLCH), 66 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1284 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WWUS84 KLCH 032152
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
452 PM CDT FRI AUG 3 2018
 
LAZ043-032215-
Acadia LA-
452 PM CDT FRI AUG 3 2018

...SPECIAL WEATHER STATEMENT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crowley, moving west at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Crowley, Rayne, Iota, Evangeline, Mowata, Branch, Maxie, Egan,
Estherwood and Midland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3019 9259 3020 9259 3023 9262 3028 9262
      3032 9263 3034 9262 3035 9263 3039 9262
      3039 9260 3041 9261 3046 9259 3038 9222
      3013 9233
TIME...MOT...LOC 2152Z 106DEG 11KT 3024 9237 

$$

Warthen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:25 PM CDT, 27 minutes earlier.

Area forecast discussion, Aug 3, 4:25 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
425 PM CDT Fri Aug 3 2018

.DISCUSSION...Radar showing scattered showers and thunderstorms
over the eastern portion of the forecast area, primarily Acadiana.
Convection occurring where deeper moisture resides and along axis
of low level convergence associated with sea breeze. Inland
moving boundary noted extending further west but has been unable
to generate any significant convection, just a few pinpoint
showers. Will be maintaining low end pops into the evening for all
but interior southeast Texas.

Rain chances ramping up through the weekend and Monday as low
pressure/shear axis now over the area eases westward with the
subtropical high following. Deepening tropical moisture will be
overspreading the forecast area yielding daily scattered showers
and thunderstorms. Activity then expected to ebb and trend toward
climo as southwest CONUS high pressure and drier air expands
eastward.

&&

.MARINE...Surface high pressure ridging west across the Gulf of
Mexico will maintain a light onshore flow. Increasing rain chances
will arrive this weekend as low pressure aloft now over the
region retrogrades westward, followed by a strengthening
subtropical high. This will result in deepening tropical moisture
overspreading the northwest Gulf resulting in occasional showers
and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  91  71  93 /  20  60  30  30
LCH  73  89  74  91 /  20  50  30  40
LFT  74  89  74  91 /  30  60  30  50
BPT  75  88  76  90 /  20  50  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Ozone Action Day until 7 PM CDT this evening for TXZ201-215-216.

GM...None.
&&

PUBLIC...23
Hazardous weather outlook, Aug 3, 4:13 AM CDT, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
413 AM CDT Fri Aug 3 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
040915-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
413 AM CDT Fri Aug 3 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

A few showers and thunderstorms will be possible near the coast of
lower Acadiana today and again tonight. Occasional cloud to
ground lightning can be expected with the storms, otherwise no
severe weather in anticipated.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing moisture over the weekend and into Monday combined with
an unstable atmosphere should result in numerous showers and
thunderstorms during this timeframe. Brief periods of locally
heavy down pours and occasional to frequent cloud to ground
lightning can be expected with the storms. However, the potential
for organized severe weather is low.

More seasonal scattered showers and thunderstorms can be expected
for Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-040915-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
413 AM CDT Fri Aug 3 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Showers and thunderstorms will slowly increase today off the
south central Louisiana coastal waters and then spread westward
into the remaining waters tonight. Occasional cloud to water
lightning can be expected, otherwise no severe weather in
anticipated.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous showers and thunderstorms are expected for
Saturday through Monday. Occasional to frequent cloud to water
lightning, along with locally higher winds and seas can be
expected with the storms. Isolated to scattered showers and
thunderstorms will continue Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

06

In the hours before

Special weather statement, Aug 3, 2:56 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
256 PM CDT FRI AUG 3 2018

LAZ045-053-032045-
Iberia LA-Upper St. Martin LA-
256 PM CDT FRI AUG 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA AND WEST
CENTRAL ST. MARTIN PARISHES UNTIL 345 PM CDT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lydia, or near New Iberia, moving northwest at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette, New Iberia, Abbeville, St. Martinville, Jeanerette,
Delcambre, Loreauville, Cade, Lydia, Acadiana Regional Airport,
Jefferson Island, Coteau and Lake Fausse Pointe.

LAT...LON 2989 9167 2985 9171 2993 9198 2994 9199
      2999 9199 2999 9198 3012 9194 3015 9191
      3017 9191 3001 9161
TIME...MOT...LOC 1956Z 116DEG 14KT 2998 9174

13
Special weather statement, Aug 3, 3:30 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
330 PM CDT FRI AUG 3 2018

LAZ044-045-052-053-032115-
Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-
330 PM CDT FRI AUG 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE...NORTHWESTERN
IBERIA...NORTHEASTERN VERMILION AND WEST CENTRAL ST. MARTIN PARISHES
UNTIL 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coteau, or 7 miles west of New Iberia, moving west at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm. The Acadiana Regional Airport recently reported a peak
wind gust of 37 mph.

Locations impacted include...
Lafayette, Abbeville, Kaplan, Youngsville, Erath, Delcambre, Duson,
Maurice, Cade, Meaux, Acadiana Regional Airport, Jefferson Island,
Indian Bayou, Coteau, Ridge and Milton.

LAT...LON 3000 9233 3015 9227 3017 9225 3021 9225
      3022 9223 3022 9222 3023 9221 3024 9221
      3024 9219 3008 9181 2991 9188
TIME...MOT...LOC 2029Z 108DEG 18KT 3003 9193

13
Special weather statement, Aug 3, 4:10 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
410 PM CDT FRI AUG 3 2018

LAZ053-054-032145-
Iberia LA-St. Mary LA-
410 PM CDT FRI AUG 3 2018

...SPECIAL WEATHER STATEMENT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glencoe, or near Jeanerette, moving northwest at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
New Iberia, Franklin, Jeanerette, Avery Island, Baldwin, Loreauville,
Sorrel, Cote Blanche Island, Glencoe, Lydia, Charenton and Weeks
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 9166 2965 9163 2975 9161 2973 9180
      2978 9186 2980 9185 2978 9183 2982 9182
      2982 9191 2984 9193 2984 9188 2985 9194
      2988 9198 3010 9177 2980 9143 2964 9156
TIME...MOT...LOC 2109Z 135DEG 16KT 2985 9169

Warthen
Special weather statement, Aug 3, 4:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
452 PM CDT FRI AUG 3 2018

LAZ043-032215-
Acadia LA-
452 PM CDT FRI AUG 3 2018

...SPECIAL WEATHER STATEMENT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crowley, moving west at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Crowley, Rayne, Iota, Evangeline, Mowata, Branch, Maxie, Egan,
Estherwood and Midland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3019 9259 3020 9259 3023 9262 3028 9262
      3032 9263 3034 9262 3035 9263 3039 9262
      3039 9260 3041 9261 3046 9259 3038 9222
      3013 9233
TIME...MOT...LOC 2152Z 106DEG 11KT 3024 9237

Warthen

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:45 PM CDTSpecial Weather StatementLCHVermilion30 min
Aug 2, 9:15 PM CDTSpecial Weather StatementLCHVermilion30 min
Aug 3, 2:56 PM CDTSpecial Weather StatementLCHSaint Martin49 min
Aug 3, 3:30 PM CDTSpecial Weather StatementLCHLafayette45 min
Aug 3, 4:10 PM CDTSpecial Weather StatementLCHSaint Martin35 min
Aug 3, 5:11 PM CDTSpecial Weather StatementLCHVermilion34 min
Aug 3, 5:17 PM CDTSpecial Weather StatementLCHAcadia28 min
Aug 3, 6:08 PM CDTSpecial Weather StatementLCHEvangeline37 min
Aug 3, 6:56 PM CDTSpecial Weather StatementLCHRapides34 min

Nearby

Special Weather Statements in Louisiana, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.